Any positive help for PTSD and Prazosin HCL - Concerned about weight loss.

  • Thread starter Scarlett Redwitch
  • Start date
S

Scarlett Redwitch

I am a grieving mother suffering with "Complex Grief" for almost 4 years since I lost my son. The PTSD associated with this is profound and frequent. I have had a terrible reaction to a prior medication. I have had trouble gaining weight, as I am not often very hungry. The first medication made me lose a couple of pounds a week. It got to the point where I was just barely 100 lbs. and I am 5 foot 7 inches. I am very concerned that this medication may cause weight loss. Has anyone had any issues with weight. Because my weight was so low at that time, my family doctor considered sending me to the hospital, as she was concerned about my organs shutting down. I'm just at 108 pounds right now as it is harder to gain weight than to lose weight. Thanks for any feedback on this issue.
 

Freddyt

MyPTSD Pro
I'm not on it but in web searches there seems not to be any weight gain or loss problems. I hope someone who is on it can answer as well...
 

werewolfjay

New Here
I’ve not had any issues with it with gaining or losing weight! It just helps me with my PTSD trauma nightmares and stuff. I can actually dream normal stuff now and not relive trauma or have messed up trauma related nightmares!
 
I’m currently on Prazosin, and have never had any problems with it making me lose (or gain) weight. I haven’t seen anything on the general side effects that suggest it effects weight either. For me it helps with nightmares and the anxiety around going to sleep.

Anyway I was thinking, have you ever discussed with your doctor about nutrition drinks? They are 200ml milkshakes with a lot of vitamins and minerals that can aid in weight gain if you’re struggling to eat enough/keep weight on. A couple I’ve been on are called Ensure and Fortasip. Might be worth looking in to if you continue to struggle with weight gain, just a thought though (:

Best of luck in your journey
 
Bashmett, go away. You aren't adding anything useful to this thread and in fact you are showing trolling behavior.

I was on Prazosin for about a year and didn't see any changes in my weight.
 

joeylittle

Administrator
Since the OP was a guest, and the post is nearly four months old, it's unlikely they'll return to this thread. But @Bashmett - your post has clearly struck a nerve with some other members.

That's not unusual, here. Like @DharmaGirl said -
you need to pull yourself together
Is often just another way of saying
get over it already
...which isn't really how this disorder (or depression, or anxiety, or any other mental health condition) works.

But you also said this:
live on taking care of your condition.
Which I think it's hard to disagree with - it's what we are all on this site trying to do.

Curious to hear your thoughts.
 
Top